Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 93, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 25, 2011, 5:02 AM CDT for Travis County, Texas. It was in force for 28 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2011, 5:02 AM CDT (10:02 UTC)
- Expired
- May 25, 2011, 5:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Travis County, TX
The radar
The Ft Hood radar (KGRK), 46 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 5:04 AM CDT | HAIL 0.75 | 3 Ne Austin, TX | |
| May 25, 5:05 AM CDT | HAIL 1 | 4 Nne Austin, TX | |
| May 25, 5:07 AM CDT | HAIL 1.5 | 4 Nne Austin, TX | QUARTER TO HALF DOLLAR SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2867 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 357 m²/s²
- 0-3 km storm-relative helicity
- 602 m²/s²
- Significant tornado parameter
- 6.2
- Supercell composite
- 44.3
The text
As transmitted, in the capitals the NWS used until 2016.
916 WUUS54 KEWX 251002 SVREWX TXC453-251030- /O.NEW.KEWX.SV.W.0093.110525T1002Z-110525T1030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 502 AM CDT WED MAY 25 2011 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL TRAVIS COUNTY... * UNTIL 530 AM CDT. * AT 454 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WEST LAKE HILLS...OR NEAR AUSTIN...AND MOVING EAST AT 35 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE MANOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3042 9738 3021 9750 3029 9786 3040 9785 TIME...MOT...LOC 1003Z 275DEG 31KT 3034 9773 $$
2 follow-up statements
579 WWUS54 KEWX 251015 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 515 AM CDT WED MAY 25 2011 TXC453-251030- /O.CON.KEWX.SV.W.0093.000000T0000Z-110525T1030Z/ TRAVIS TX- 515 AM CDT WED MAY 25 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR EAST CENTRAL TRAVIS COUNTY... AT 506 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES WEST OF MANOR...OR NEAR AUSTIN...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAIL UP TO QUARTER TO HALF DOLLAR SIZE HAS BEEN REPORTED IN NORTH AUSTIN WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. && LAT...LON 3041 9741 3025 9749 3032 9776 3040 9772 TIME...MOT...LOC 1015Z 272DEG 36KT 3033 9757 $$
062 WWUS54 KEWX 251023 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 523 AM CDT WED MAY 25 2011 TXC453-251032- /O.EXP.KEWX.SV.W.0093.000000T0000Z-110525T1030Z/ TRAVIS TX- 523 AM CDT WED MAY 25 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TRAVIS COUNTY WILL EXPIRE AT 530 AM CDT... AT 525 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED THAT THE STORM THAT PROMPTED THE WARNING WAS LIKELY NO LONGER PRODUCING HAIL. LAT...LON 3041 9741 3025 9749 3032 9776 3040 9772 TIME...MOT...LOC 1022Z 272DEG 36KT 3032 9749 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:00 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 25, 4:00 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 400 AM CDT WED MAY 25 2011 .DISCUSSION... AT 09Z AN ISOLATED PULSE SEVERE TSTM WAS TRACKING EASTWARD AND EXITING WILLIAMSON COUNTY. ISOLATED CONVECTION IS STILL POSSIBLE FOR THE NEXT 2 TO 3 HOURS ACROSS OUR NORTHERN COUNTIES AS AN OUTFLOW BOUNDARY SLOWLY SINKS SOUTHWARD. CONVECTION WILL END AROUND SUNRISE AS THE BOUNDARY LAYER STABILIZES. TODAY WILL BE HOT WITH RECORD HIGHS POSSIBLE AT AUSTIN AND DEL RIO. THE DRY LINE WILL MIX EASTWARD TO THE I-35 CORRIDOR THIS AFTERNOON ALLOWING TEMPERATURES TO SOAR INTO THE 90S. TEMPERATURES AOA 100 WILL OCCUR ALONG AND WEST OF STATE HIGHWAY 281. THE HOT AFTERNOON TEMPERATURES AND WEAK CONVERGENCE IN THE VICINITY OF THE DRY LINE MAY RESULT IN ISOLATED LATE AFTERNOON AND EVENING CONVECTION EAST OF THE I-35 CORRIDOR. THE ISOLATED CONVECTION MAY PERSIST INTO THE EARLY MORNING HOURS OF THURSDAY AS SFC WINDS SHIFT TO THE NORTHEAST PROVIDING ADDITIONAL LOW LEVEL CONVERGENCE. A WEAK FRONTAL BOUNDARY WILL SINK SOUTHWARD ACROSS SOUTH CENTRAL TEXAS TONIGHT SHIFTING SFC WINDS TO THE NORTHEAST. THIS WILL ALLOW A SLIGHTLY DRIER AIRMASS TO OVERSPREAD THE HILL COUNTRY AND OUR NORTHEAST COUNTIES. THIS WILL ALLOW LOWS TO FALL INTO THE UPPER 50S ACROSS THE HIGHER ELEVATIONS OF THE HILL COUNTRY. THIS FRONTAL BOUNDARY WILL WASH-OUT ON THURSDAY RESULTING IN ANOTHER HOT AFTERNOON. THE SUB-TROPICAL RIDGE OVER MEXICO WILL BUILD NORTHEASTWARD ACROSS SOUTH CENTRAL TEXAS OVER THE WEEKEND. THIS WILL INHIBIT CONVECTION AND KEEP AFTERNOON TEMPERATURES ABOVE NORMAL. THE SW/NE ORIENTATED UPPER LEVEL RIDGE AXIS WILL REMAIN ENTRENCHED ACROSS SOUTH CENTRAL TEXAS THROUGH EARLY NEXT WEEK. THIS PATTERN WILL RESULT IN NO BREAK FROM THE ABOVE NORMAL TEMPERATURES ALONG WITH THE LACK OF SIGNIFICANT WIDESPREAD RAINFALL. THE UPPER LEVEL HIGH WILL BECOME CENTERED OVER OKLAHOMA BY THE END OF NEXT WEEK. THIS WILL PLACE OUR CWFA ON THE SOUTHERLY PERIPHERY OF THE RIDGE WITH AN EASTERLY LOW LEVEL FLOW DEVELOPING ALONG THE TEXAS COAST. THIS SYNOPTIC SCALE PATTERN SOMETIMES RESULTS IN AN ACTIVE SEA-BREEZE BOUNDARY. && .FIRE WEATHER... THE DRY-LINE WILL MIX EASTWARD TO THE I-35 CORRIDOR THIS AFTERNOON. THIS WILL RESULT IN ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WEST OF I-35. AFTERNOON RELATIVE HUMIDITIES WILL RANGE FROM THE UPPER TEENS JUST WEST OF I-35 TO SINGLE DIGITS ALONG THE RIO GRANDE. 20-FT WINDS THIS AFTERNOON WILL BE SOUTHWEST TO NORTHWEST AT 5 TO 10 MPH. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THURSDAY AFTERNOON WEST OF THE I-35 CORRIDOR AS RELATIVE HUMIDITIES FALL BELOW 25 PERCENT. && .CLIMATE... RECORD HIGHS FOR TODAY... AUSTIN CAMP MABRY...99 IN 2008 AUSTIN BERGSTROM....96 IN 2008 DEL RIO............103 IN 1955 SAN ANTONIO........103 IN 1989 && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 99 68 94 72 98 / 20 20 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 99 66 93 71 97 / 20 20 0 0 0 NEW BRAUNFELS MUNI AIRPORT 99 68 95 72 97 / 10 20 0 0 0 BURNET MUNI AIRPORT 98 63 89 68 96 / 10 20 0 0 0 DEL RIO INTL AIRPORT 104 69 98 75 104 / - - 0 0 0 GEORGETOWN MUNI AIRPORT 98 65 91 70 96 / 20 20 0 0 0 HONDO MUNI AIRPORT 103 70 97 72 101 / - - 0 0 0 SAN MARCOS MUNI AIRPORT 99 67 94 71 97 / 10 20 0 0 0 LA GRANGE - FAYETTE REGIONAL 97 72 91 73 92 / 20 30 0 0 0 SAN ANTONIO INTL AIRPORT 100 70 95 74 98 / 10 10 0 0 0 STINSON MUNI AIRPORT 101 74 96 75 100 / - 10 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...11 SYNOPTIC/GRIDS...13
Hazardous weather outlook, May 25, 4:16 AM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 416 AM CDT WED MAY 25 2011 TXZ171>173-183>194-202>209-217>225-228-261100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 416 AM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE EVENING HOURS EAST OF INTERSTATE 35. THE DRY-LINE WILL MIX EASTWARD TO THE I-35 CORRIDOR THIS AFTERNOON. THIS WILL RESULT IN ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WEST OF I-35. AFTERNOON RELATIVE HUMIDITIES WILL RANGE FROM THE UPPER TEENS JUST WEST OF I-35 TO SINGLE DIGITS ALONG THE RIO GRANDE. 20-FT WINDS THIS AFTERNOON WILL BE SOUTHWEST TO NORTHWEST AT 5 TO 10 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THURSDAY AFTERNOON WEST OF THE I-35 CORRIDOR AS RELATIVE HUMIDITIES FALL BELOW 25 PERCENT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 25, 12:17 AM CDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1217 AM CDT WED MAY 25 2011 TXZ172-250600- BURNET- 1217 AM CDT WED MAY 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BURNET COUNTY UNTIL 100 AM CDT... AT 1212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES WEST OF LAMPASAS...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME NORTHERN BURNET COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 25, 12:21 AM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1221 AM CDT WED MAY 25 2011 TXZ171-250600- LLANO- 1221 AM CDT WED MAY 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LLANO COUNTY UNTIL 100 AM CDT... AT 1212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES EAST OF MASON AND HEADING TOWARDS WESTERN LLANO COUNTY BETWEEN VALLEY SPRINGS AND CASTELL...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CASTELL... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 25, 1:00 AM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 100 AM CDT WED MAY 25 2011 TXZ171-172-250645- BURNET-LLANO- 100 AM CDT WED MAY 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LLANO AND WESTERN BURNET COUNTIES UNTIL 145 AM CDT... AT 1254 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR BABY HEAD...OR 10 MILES NORTH OF LLANO... MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BUCHANAN DAM... BABY HEAD... LONE GROVE... STOLZ... BLUFFTON... TOW... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Local storm report, May 25, 1:45 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
145 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 AM HAIL 8 NW BURNET 30.84N 98.33W
05/25/2011 E0.88 INCH BURNET TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1100252
CALocal storm report, May 25, 2:40 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
240 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 AM HAIL 9 NNE BERTRAM 30.86N 98.00W
05/25/2011 E1.00 INCH BURNET TX COCORAHS
&&
EVENT NUMBER EWX1100253
CASpecial weather statement, May 25, 3:13 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 313 AM CDT WED MAY 25 2011 TXZ173-250900- WILLIAMSON- 313 AM CDT WED MAY 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WILLIAMSON COUNTY UNTIL 400 AM CDT... AT 306 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF GRANGER...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GRANGER... BARTLETT... GRANGER DAM... LANEPORT...
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:29 AM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 46 min |
| May 25, 12:55 AM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 25 min |
| May 25, 1:44 AM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 46 min |
| May 25, 2:31 AM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.